Alert archive / Indiana / Wind Advisories in 2024

Wind Advisory 7, NWS Indianapolis, IN

November 4, 20249 counties in Indiana

NWS Indianapolis, IN issued this wind advisory at Nov 4, 2024, 2:20 PM EST for 9 counties in Indiana. It took effect at Nov 5, 2024, 7:00 AM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 4, 2024, 2:20 PM EST (19:20 UTC)
In effect from
Nov 5, 2024, 7:00 AM EST
Expired
Nov 5, 2024, 2:15 PM EST
In force
7 hr
Issued by
NWS Indianapolis, IN

Counties Carroll County, IN, Clinton County, IN, Fountain County, IN, Howard County, IN, Montgomery County, IN, Parke County, IN, Tippecanoe County, IN, Vermillion County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 78 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.3 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2024-11-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2024-11-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
681 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
224 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

373 
WWUS73 KIND 041920
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
220 PM EST Mon Nov 4 2024

INZ021-028>031-035-036-043-044-050330-
/O.NEW.KIND.WI.Y.0007.241105T1200Z-241105T2000Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Vermillion-Parke-
Including the cities of Delphi, Veedersburg, Crawfordsville,
Attica, Flora, Williamsport, Covington, Kokomo, Fairview Park,
West Lafayette, Frankfort, Rosedale, Clinton, Rockville,
Montezuma, West Lebanon, and Lafayette
220 PM EST Mon Nov 4 2024

...WIND ADVISORY IN EFFECT FROM 7 AM TO 3 PM EST TUESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Clinton, Howard, Carroll, Fountain, Montgomery, Parke, 
  Tippecanoe, Vermillion, and Warren Counties.

* WHEN...From 7 AM to 3 PM EST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

50
4 follow-up statements
581 
WWUS73 KIND 050239
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
939 PM EST Mon Nov 4 2024

INZ021-028>031-035-036-043-044-051045-
/O.CON.KIND.WI.Y.0007.241105T1200Z-241105T2000Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Vermillion-Parke-
Including the cities of West Lebanon, Lafayette, West Lafayette,
Flora, Rockville, Attica, Veedersburg, Covington, Kokomo,
Williamsport, Fairview Park, Montezuma, Rosedale, Delphi,
Clinton, Frankfort, and Crawfordsville
939 PM EST Mon Nov 4 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 3 PM EST TUESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Clinton, Howard, Carroll, Fountain, Montgomery, Parke, 
  Tippecanoe, Vermillion, and Warren Counties.

* WHEN...From 7 AM to 3 PM EST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Melo
045 
WWUS73 KIND 050804
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
304 AM EST Tue Nov 5 2024

INZ021-028>031-035-036-043-044-051615-
/O.CON.KIND.WI.Y.0007.241105T1200Z-241105T2000Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Vermillion-Parke-
Including the cities of Flora, Williamsport, Delphi, Veedersburg,
Crawfordsville, Rosedale, Covington, West Lafayette, Montezuma,
Kokomo, Fairview Park, Rockville, West Lebanon, Lafayette,
Frankfort, Attica, and Clinton
304 AM EST Tue Nov 5 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 3 PM 
EST THIS AFTERNOON...

* WHAT...South winds around 25 mph with gusts up to 45 to 50 mph 
  expected.

* WHERE...Clinton, Howard, Carroll, Fountain, Montgomery, Parke, 
  Tippecanoe, Vermillion, and Warren Counties.

* WHEN...From 7 AM this morning to 3 PM EST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Ryan
189 
WWUS73 KIND 051454
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
954 AM EST Tue Nov 5 2024

INZ021-028>031-035-036-043-044-052000-
/O.CON.KIND.WI.Y.0007.000000T0000Z-241105T2000Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Vermillion-Parke-
Including the cities of West Lebanon, West Lafayette, Clinton,
Delphi, Rockville, Montezuma, Attica, Lafayette, Flora,
Frankfort, Veedersburg, Fairview Park, Rosedale, Crawfordsville,
Covington, Williamsport, and Kokomo
954 AM EST Tue Nov 5 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...

* WHAT...South winds around 25 mph with gusts up to 45 mph.

* WHERE...Clinton, Howard, Carroll, Fountain, Montgomery, Parke, 
  Tippecanoe, Vermillion, and Warren Counties.

* WHEN...Until 3 PM EST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Nield
710 
WWUS73 KIND 051915
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
215 PM EST Tue Nov 5 2024

INZ021-028>031-035-036-043-044-052015-
/O.CAN.KIND.WI.Y.0007.000000T0000Z-241105T2000Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Vermillion-Parke-
Including the cities of West Lebanon, West Lafayette, Clinton,
Delphi, Rockville, Montezuma, Attica, Lafayette, Flora,
Frankfort, Veedersburg, Fairview Park, Rosedale, Crawfordsville,
Covington, Williamsport, and Kokomo
215 PM EST Tue Nov 5 2024

...WIND ADVISORY IS CANCELLED...

While occasional wind gusts of 25 to 35 MPH are expected to continue 
into this evening, advisory level gusts have ended. Isolated 
stronger gusts may be possible in showers or isolated storms, but 
these will be rare.

$$

Nield

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this wind advisory went out at Nov 4, 12:00 PM EST, 2 hours 20 minutes earlier. Its key messages:

  • Warmer than normal temperatures expected through next weekend
  • Rain chances focused over the northwest half of central Indiana through this evening
  • Near record warmth and breezy to windy conditions through Tuesday, with more widespread showers Tuesday afternoon into Tuesday night
Area forecast discussion, Nov 4, 12:00 PM EST, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
1200 PM EST Mon Nov 4 2024

.KEY MESSAGES...

- Warmer than normal temperatures expected through next weekend

- Rain chances focused over the northwest half of central Indiana
  through this evening

- Near record warmth and breezy to windy conditions through Tuesday,
 with more widespread showers Tuesday afternoon into Tuesday night

&&

.FORECAST UPDATE...
Issued at 1004 AM EST Mon Nov 4 2024

Another round of rain is moving into the western forecast area this
morning. This will spread northeast into early afternoon. Upped PoPs
northwest and tweaked them elsewhere. An isolated storm is possible
west, but confidence is low at this time in thunder making it into
the area.

Winds have been gusting up to around 30kt ahead of the rain, so
upped wind gusts across the area. KIND VAD winds show 35kt at 925mb
and 50kt at 850mb. HRRR has been showing a swath of 50 plus mph
moving across the far northwestern forecast area into early
afternoon, but it has been overdoing gusts at the current time in
Illinois, lowering confidence in its forecast. Will continue to
monitor closely.

Temperatures in the northwest will be kept down in the rain, so will
have to see if they can warm up to forecast highs. May have to lower
them some back into the 60s.

&&

.SHORT TERM (Today and Tonight)...
Issued at 300 AM EST Mon Nov 4 2024

Areas of light showers and sprinkles are moving northeast across the
forecast area early this morning. Overall amounts have been very
light up to this point...0.01-0.02" at best and focused primarily
over the Wabash Valley. Dry air lingers through about 700mb making
radar returns look more impressive than they actually are. Temps are
mild in the 60s at 07Z.

A highly amplified upper level flow pattern exists across the Lower
48 with a sharpening trough over the Rockies and a strong ridge
centered over the SE U S. An upper low will carve out the trough
over the Rockies before lifting northeast and becoming absorbed in
the mean flow as eastward progression is blocked by the Southeast
ridge. An associated frontal boundary over the central part of the
country will drift east only slowly through tonight as the strong
surface ridge along the East Coast moves little. While progressively
deeper moisture will continue to lift northeast into the region
today...the presence of the ridge to the east will limit overall
rainfall amounts and keep the bulk of any rain focused primarily
across the northwest half of the forecast area.

Through Early This Evening

An initial surge of isentropic lift moved across the area late
Sunday afternoon into the evening and brought pockets of sprinkles
and a few light showers to the northern Wabash Valley. Yet another
area of isentropic lift has moved into the region early this morning
with the added support of a more robust low level jet just west of
the area. This has enabled a broader area of light showers focused
across the western part of the forecast area but as mentioned
above...residual dry air noted in model soundings through the lowest
8-10kft are largely mitigating more widespread rainfall so far. A
subtle eastward shift to the low level jet over the next few hours
should aid in gradual moistening of the boundary layer to allow
for at least the chance for light showers to further develop and
linger throughout the morning. Best rain chances will again be
focused across the northwest half of the forecast area.

After a brief lull midday into early afternoon...another round of
isentropic lift with some deeper forcing aloft will track through the
area before lifting north of the area by this evening with the low
level jet. Will maintain chances for showers and perhaps even a
rumble of thunder peaking during the second half of the afternoon
into early evening. Once again...the rain should largely focus
across the northwest half of the area with lower rain chances
further east where the boundary layer will remain drier and
displaced from the best forcing aloft.

Tonight

Drier air will advect north into the Ohio Valley by late evening
with the surface ridge parked to our east. This will force showers
well off to the north and west of the region overnight leaving
dry...mild and breezy conditions across central Indiana as the
surface pressure gradient tightens yet again. The expansion of 50-
60kt winds at 850mb from the southwest during the predawn hours will
likely lead to an increase in wind gusts at the surface to near 30-
35mph prior to daybreak Tuesday.

Temps...warm weather continues for early November with highs into
the low and mid 70s supported by low level thermals for later today.
With strong warm advection continuing tonight...temperatures are
likely to remain in the 60s throughout the night.

&&

.LONG TERM (Tuesday through Sunday)...
Issued at 300 AM EST Mon Nov 4 2024

Tuesday and Tuesday Night...

The long term will begin with a transition from anomalously high
warmth and humidity for early November courtesy of breezy/windy
southerly flow...to light winds, low humidity, and cooler, yet
continued above normal temperatures.  The main feature bringing this
change will be a frontal boundary crossing the region Tuesday night
as the supporting upper-level pattern quickly shifts to a less-
amplified and quasi-zonal west-southwesterly flow.

Tuesday, ahead of the boundary, will feature windy conditions, with
confidence increasing in gusts to 40 mph along/north of the I-70
corridor.  Mid-70s should envelope most of central Indiana by early
afternoon...the record high at Indianapolis is 76F, the current
forecast is 75F.  Equally notable will be dewpoints around 60F.

And what had been a fluxful forecast for POPs/QPF now appears to be
gaining some certainty, with rain showers ahead of the front most
likely during afternoon and evening hours when a rather narrow
precipitable water maximum around 1.50 inches crosses the region.
The potential for moderate rainfall amounts of 0.50 to 0.90 inches
does exist along/south of I-70...but forcing quickly lifting north
as the system enters Indiana may lead to observations only half as
great.  Winds should die down quickly late Tuesday night behind the
slowly departing boundary...with lows closer to 50F by early
Wednesday.

Wednesday through Sunday...

The rest of the work week should exhibit a consistent pattern of
mainly dry conditions and above normal readings as the Midwest is
quietly caught under modest yet broad ridging between systems. A few
showers can be expected through Thursday across far southern zones
that will be closer to the linger frontal boundary stretched along
the Ohio Valley.

The next chance of organized precipitation would accompany what may
be a stacked area of low pressure passing near/northwest of the CWA
this weekend.  Less confidence with timing/duration/intensity of
this precipitation opportunity given what should be a cut-off and
slow moving circulation.

&&

.AVIATION (18Z TAF Issuance)...
Issued at 1200 PM EST Mon Nov 4 2024

Impacts:

- Gusty winds through the period with over 30kt possible at times
- Non-convective low level wind shear tonight
- MVFR ceilings possible mainly at KLAF/KHUF this afternoon and again
  Tuesday
- Rain showers at times

Discussion:

Wind gusts will continue through the period. Highest gusts are
expected early this afternoon and then again Tuesday, with gusts
over 30kt possible. Southerly direction is expected most of the
period. Strong winds aloft will create low level wind shear
conditions tonight.

Numerous showers are expected near KLAF this afternoon with
scattered showers elsewhere. Isolated thunder is possible mainly at
KLAF/KHUF, but odds are too low to mention. More showers will
return, mainly late Tuesday morning into the afternoon.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
None.
&&

UPDATE...50
SHORT TERM...Ryan
LONG TERM...AGM
AVIATION...50
Hazardous weather outlook, Nov 4, 11:04 AM EST, 3 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
1104 AM EST Mon Nov 4 2024

INZ021-028>031-035>049-051>057-060>065-067>072-051615-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
1104 AM EST Mon Nov 4 2024

This hazardous weather outlook is for central Indiana.

.DAY ONE...Through Tonight.

Wind gusts over 40 mph are possible through this afternoon.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Wind gusts around 40 mph are possible again on Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

In the hours before

Special weather statement, Nov 4, 11:19 AM EST, 3 hours 1 minute before
Special Weather Statement
National Weather Service Indianapolis IN
1119 AM EST Mon Nov 4 2024

INZ021-028>031-035>042-049-042100-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Henry-
Including the cities of Delphi, Flora, Williamsport,
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo,
Attica, Covington, Veedersburg, Crawfordsville, Lebanon,
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson,
Muncie, Winchester, Union City, Farmland, Parker City,
and New Castle
1119 AM EST Mon Nov 4 2024

...GUSTY WINDS INTO THIS AFTERNOON...

Wind gusts up to around 40 mph will occur into the afternoon, with
a few gusts up to around 45 mph possible. These winds will blow
around loose objects and may make driving difficult for high
profile vehicles.

INZ043>048-051>057-060>065-042100-
Vermillion-Parke-Putnam-Hendricks-Marion-Hancock-Vigo-Clay-Owen-
Morgan-Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-
Bartholomew-Decatur-
Including the cities of Clinton, Fairview Park, Rockville,
Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg,
Danville, Indianapolis, Greenfield, Terre Haute, Brazil, Spencer,
Gosport, Martinsville, Mooresville, Greenwood, Franklin,
Shelbyville, Rushville, Sullivan, Carlisle, Shelburn,
Farmersburg, Linton, Bloomfield, Jasonville, Worthington,
Bloomington, Nashville, Columbus, and Greensburg
1119 AM EST Mon Nov 4 2024

...GUSTY WINDS INTO THIS AFTERNOON...

Wind gusts up to around 40 mph are possible into the afternoon.
These winds will blow around loose objects and may make driving
difficult for high profile vehicles.

Nearby

Wind Advisories in Indiana, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.